MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y493G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ¿suture thread detaching from needle¿ and the quantity involved reported as 5.Did 5 devices have pull off suture needle? did all 5 devices have pull off suture needle during this 1 patient procedure? if no, please explain.How was case completed?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture thread detached from the needle.There were no adverse patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/22/2019.Evaluation: representative samples returned to support investigation of multiple device issues captured in reports 2210968-2018-77720, 2210968-2018-77721, 2210968-2018-77722, 2210968-2018-77723, and 2210968-2018-77724.Analysis results have been included in follow-up reports for each.An unopened sample was returned for evaluation.The issued sample was not received.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand with no defects or damage observed.A functional test was performed and the pull force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no suture needle pull off was found, and the tested sample met the finished goods requirements.

Brand Name
MONOCRYL SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8157089
Report Number2210968-2018-77720
Device Sequence Number18899165
Product Code GAN
UDI-Device Identifier10705031059313
UDI-Public10705031059313
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberY493G
Device Lot NumberMGM386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/22/2019
Patient Sequence Number1